Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 62, NWS New Orleans, LA

May 11, 2019Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 11, 2019, 10:51 AM CDT for Pearl River County, Mississippi. It took effect at May 12, 2019, 1:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 11, 2019, 10:51 AM CDT (15:51 UTC)
In effect from
May 12, 2019, 1:00 PM CDT
Expired
May 13, 2019, 8:43 PM CDT
In force
32 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 17.57 ft at May 12, 2019, 8:00 PM CDT.

actionminormoderate101505/1105/1205/1305/1405/15
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 3:53 AM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, May 11, 3:53 AM CDT, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019

.SHORT TERM...

Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS

.LONG TERM...

Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS

&&

.AVIATION...

Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35

&&

.MARINE...

Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  66  81  59 /  90  80  70  10
BTR  79  69  82  62 /  90  70  70  10
ASD  81  68  83  62 /  70  80  60  20
MSY  82  71  83  68 /  70  70  60  20
GPT  79  69  82  65 /  60  80  60  20
PQL  82  69  84  63 /  60  80  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, May 11, 4:24 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
424 AM CDT Sat May 11 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-112130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
424 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect today and tonight for southern
Mississippi and southeast Louisiana...except the immediate
Louisiana coast. Additional rainfall amounts up to 2 to 4 inches
will be possible this afternoon and evening.

Scattered to numerous thunderstorms are expected this afternoon
and evening. A few of the storms could be strong to severe and
produce gusty winds, frequent lightning, and heavy downpours of
rain. There is a slight risk of severe storms for much of the
outlook area...except the immediate Louisiana coast.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms will be likely Sunday. A Flash Flood
Watch is in effect through Sunday with an additional 2 to 4 inches
of rain possible with locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the weekend. Please
report any flooded roadways to local law enforcement.

In the hours before

Special weather statement, May 11, 7:49 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 AM CDT Sat May 11 2019

MSZ081-082-111315-
Jackson-Harrison-
749 AM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...

At 748 AM CDT, a strong thunderstorm was located near Wade, or 7
miles north of Escatawpa, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Moss Point, Escatawpa, Wade, Helena, Hurley, Big Point and Vancleave.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3040 8840 3059 8891 3073 8888 3074 8887
      3073 8843 3074 8841
TIME...MOT...LOC 1248Z 290DEG 35KT 3059 8855

24/RR
Local storm report, May 11, 9:37 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 AM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      4 NE POPLARVILLE        30.88N 89.49W
05/11/2019                   PEARL RIVER        MS   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN THE HILLSDALE AREA. I-59 CLOSED AT
            MM 32, WOLF RIVER CROSSING. SEVERAL BRIDGES WASHED OUT.
            20 CARS DERAILED ON THE RAIL LINE NEAR HILLSDALE. A
            REPORT OF TWO LOCAL EARTHEN DAMS COMPROMISED IN THE AREA.
            DELAYED REPORT. TIME OF HEAVIEST RAINFALL WAS BETWEEN 1
            AM AND 4 AM. RADAR ESTIMATES 6 TO 8 INCHES WITH RATES
            AROUND 2 INCHES/HOUR DURING THAT TIME. TIME ESTIMATED,
            BUT COULD BE ANYTIME WITHIN THE HEAVY RAIN WINDOW.

&&

24/RR
Special weather statement, May 11, 10:43 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1043 AM CDT Sat May 11 2019

LAZ039-040-072-MSZ077-111715-
Washington-Southern Tangipahoa-St. Tammany-Pearl River-
1043 AM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT ST. TAMMANY...SOUTHEASTERN
TANGIPAHOA...WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND
WESTERN PEARL RIVER COUNTIES...

At 1043 AM CDT, a strong thunderstorm was located 12 miles south of
Madisonville, or 15 miles north of Metairie, moving north at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Slidell, Bogalusa, Covington, Franklinton, Abita Springs, Varnado,
Madisonville, Folsom, Sun, Lacombe, Enon, Crossroads, Bush, Angie and
Slidell Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3024 8986 3037 9010 3039 9021 3034 9028
      3030 9031 3100 9009 3100 8975 3101 8954
TIME...MOT...LOC 1543Z 197DEG 30KT 3022 9023

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:09 PM CDTSpecial Marine WarningLIX66 min
May 10, 7:18 PM CDTSpecial Weather StatementLIXLafourche87 min
May 10, 8:28 PM CDTSpecial Weather StatementLIXJefferson47 min
May 10, 9:01 PM CDTRiver Flood WarningLIXLivingston47 hr
May 10, 9:05 PM CDTRiver Flood WarningLIXAscension, Livingston4 days
May 10, 9:22 PM CDTSpecial Marine WarningLIX23 min
May 10, 9:42 PM CDTSpecial Weather StatementLIXSaint Tammany33 min
May 10, 11:47 PM CDTSpecial Weather StatementLIXLafourche28 min
May 11, 12:15 AM CDTTornado WarningLIXLafourche30 min
May 11, 12:43 AM CDTTornado WarningLIXJefferson, Lafourche32 min
May 11, 1:25 AM CDTSpecial Weather StatementLIXJefferson35 min
May 11, 1:52 AM CDTSpecial Weather StatementLIXJefferson38 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines35 min
May 11, 2:25 AM CDTTornado WarningLIXJefferson, Plaquemines35 min
May 11, 2:56 AM CDTTornado WarningLIXPlaquemines34 min
May 11, 3:03 AM CDTAreal Flood AdvisoryLIXWashington3 hr
May 11, 3:29 AM CDTTornado WarningLIXPlaquemines, Saint Bernard46 min
May 11, 5:16 AM CDTTornado WarningLIXSaint Bernard44 min
May 11, 5:29 AM CDTSpecial Marine WarningLIX61 min
May 11, 10:18 AM CDTFlash Flood WarningLIXWashington3 hr
May 11, 10:32 AM CDTSpecial Marine WarningLIX28 min
May 11, 10:43 AM CDTSpecial Weather StatementLIXSaint Tammany, Washington92 min
May 11, 10:49 AM CDTRiver Flood WarningLIXWashington43 hr
May 11, 10:57 AM CDTSpecial Marine WarningLIX33 min
May 11, 11:54 AM CDTSpecial Weather StatementLIXWashington36 min
May 11, 12:17 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge43 min
May 11, 12:42 PM CDTSpecial Weather StatementLIXTangipahoa, Washington63 min
May 11, 12:55 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, West Baton Rouge65 min
May 11, 1:03 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge27 min
May 11, 1:12 PM CDTSpecial Weather StatementLIXEast Feliciana33 min
May 11, 1:13 PM CDTFlash Flood WarningLIXWashington6 hr
May 11, 1:48 PM CDTSpecial Weather StatementLIXWashington27 min
May 11, 1:52 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana113 min
May 11, 1:52 PM CDTTornado WarningLIXSaint Tammany, Washington7 min
May 11, 2:16 PM CDTSpecial Weather StatementLIXSaint Helena29 min
May 11, 2:29 PM CDTSevere Thunderstorm WarningLIXWashington13 min
May 11, 2:33 PM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana3 hr
May 11, 4:07 PM CDTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge83 min
May 11, 5:16 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more119 min
May 11, 6:13 PM CDTSpecial Weather StatementLIXWashington32 min
May 11, 6:18 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington27 min
May 11, 6:36 PM CDTFlash Flood WarningLIXSaint Tammany, Washington114 min
May 11, 6:46 PM CDTRiver Flood WarningLIXSaint Tammany35 hr
May 11, 6:51 PM CDTSpecial Marine WarningLIX24 min
May 10, 9:02 PM CDTRiver Flood WarningLIXPike58 hr
May 10, 9:44 PM CDTSpecial Weather StatementLIXStone31 min
May 10, 9:59 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River31 min
May 11, 12:47 AM CDTSpecial Weather StatementLIXPearl River28 min
May 11, 6:00 AM CDTSevere Thunderstorm WarningLIXPearl River30 min
May 11, 7:49 AM CDTSpecial Weather StatementLIXJackson26 min
May 11, 9:15 AM CDTRiver Flood WarningLIXHarrison4 days
May 11, 9:19 AM CDTFlash Flood WarningLIXPearl River4 hr
May 11, 12:04 PM CDTTornado WarningLIXHarrison26 min
May 11, 12:06 PM CDTAreal Flood WarningLIXHarrison6 hr
May 11, 12:55 PM CDTSevere Thunderstorm WarningLIXHarrison35 min
May 11, 1:08 PM CDTSevere Thunderstorm WarningLIXPike, Walthall37 min
May 11, 1:16 PM CDTTornado WarningLIXHarrison14 min
May 11, 1:21 PM CDTSpecial Weather StatementLIXWalthall24 min
May 11, 1:28 PM CDTTornado WarningLIXHarrison32 min
May 11, 1:32 PM CDTSpecial Weather StatementLIXHarrison58 min
May 11, 2:07 PM CDTAreal Flood WarningLIXPearl River6 hr
May 11, 2:13 PM CDTFlash Flood WarningLIXHarrison3 hr
May 11, 3:35 PM CDTTornado WarningLIXJackson25 min
May 11, 3:51 PM CDTTornado WarningLIXHarrison24 min
May 11, 4:01 PM CDTTornado WarningLIXJackson29 min
May 11, 4:21 PM CDTTornado WarningLIXHarrison24 min
May 11, 5:08 PM CDTTornado WarningLIXHarrison9 min
May 11, 5:24 PM CDTFlash Flood WarningLIXPearl River6 hr
May 11, 5:33 PM CDTSevere Thunderstorm WarningLIXPearl River27 min
May 11, 6:48 PM CDTSpecial Weather StatementLIXPearl River27 min
May 11, 6:49 PM CDTSpecial Weather StatementLIXPearl River26 min

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.